Tag Archives: tecfidera side effects

Tecfidera, T-Cells and Copaxone…Oh My!!

Standard
Tecfidera, T-Cells and Copaxone…Oh My!!

Oh yeah I was supposed to be all back and in the mix with y’all but *sighs* life happened…again. So where did we leave off. Oh I was still on Tecfidera. I sat in 97 degree heat over the summer and did pretty well (Although I don’t suggest it. I paid dearly but hey YOLO!! Yeah right I was in bed for a week after. We’ll talk about that later). Sooooo My Tecfidera journey ended with a call from the nurse that said “Don’t take another dose.” Yeah my T-cells went on vacation…or were evicted by Tecfidera. Because I have the greatest neurologist ever (Dr. Guy Buckle) I was monitored properly, removed from Tecfidera and called in to discuss other options. One of those options was Copaxone.

needles needles needles

Needles!!! Needles!!! NEEDLES!!

But before we go there let’s rewind and talk about Tecfidera.

Oh it was a wonderful blocker of all things MS. My lover must have found another, I thought. He gave me very few problems. I was at softball games, cheering, being a softball mom and loving every minute of it. I was living it up!! I would forget a dose every now and then, but for the most part my Tecfidera journey was non eventful. I didn’t get any new lesions, I had no relapses and last MRI showed no active lesions so I was loving this. I still had the fatigue of a million years of no rest, but hey you can’t expect a stalker lover to just give all the way up. Wouldn’t be natural. Then my lover  Michael EalyED my Morris Chestnut. If you have no idea what I’m talking about you must have missed The Perfect Guy.

The Perfect Guy

Y’all have got to see this movie. I mean it’s not in theaters anymore, but go buy it. Why? Well because the folks in this movie are just beautiful. Oh and it’s pretty good movie too. Anyway, Tecfidera kicked my T-cells arse and well I had to leave him alone. Tecfidera came in and basically turned off my body’s security system. Ole sneaky bastard. So I had to let him go. Good thing is I had a back up generator and my T-cells are fine now. My stalker lover hasn’t found out I am unarmed and hasn’t given me any real issues. But now I am faced with one of my biggest fears…needles. Now in case y’all don’t know, I am terrified of them. The pain is not the issue (I gave birth with no drugs. I can handle pain). The issue is seeing that needle pierce my skin!!

So Copaxone was up next and was chosen as the best course of action at this point. At least that’s what my neurologist was telling me. When he mentioned Copaxone I was like…WHET

But in the end I started Copaxone about 3 weeks ago and my next post will tell you how it’s going. Just know that all hands are on deck for this heah. My husband, children, friends, perfect strangers. Speaking of perfect, let me give y’all a peak at The Perfect Guy . Gwon pick it up. Michael Ealy and Morris Chestnut in the same movie… on the same screen?!!! *Swoons*

 

 

Advertisements

The Quest of Tecfidera

Standard

Sorry you haven’t heard from me and my world of Tecfidera in about a week. This MS Fatigue and random pain has had me a little ummmm eeeeer PISSED OFF!! I mean come on now can a girl get a break? This lover of mine is not happy about my attempting to kick him to the curb and he is being very spiteful. I decided that yeah I’m not going to let him push me around. I have my provigil for the fatigue and I plan to use it. In case you don’t know what provigil is, it is just a medication that gives you wings…Yeah it’s the red bull of pills. Now provigil also helps with ADHD, depression and a whole host of other things that I had no idea about. Anyway this post is about Tecfidera and how I have done over the past week with the 240mg twice a day.

Welp no problems at all. No stomach issues (I still have no appetite), no more flushing or itching, my lady parts are back to their normal temperature, and I haven’t forgotten again to take not one dose. So the thrill is gone…no more excitement to inform you of. Whatever shall we talk about now? Hmmmmm. I did have interesting conversations with two of my friends who didn’t even want to read my blog because they didn’t want to know all that I go through. Have any of you ever thought about that? The fact that this disease can be so scary for the people that care about you that they essentially hide from it? I think I’ll ask a few of our fellow MSers about this as well as others that suffer from chronic illnesses. Since this post isn’t that long and there was nothing exciting to report in the world of Tecfidera and the MS Mistress, I’ll leave you with this video.

Warning: Grab a tissue.

Because of this right here Bruno Mars can no longer do any wrong as far as I’m concerned. AMAZING!!

 

 

Tecfidera and lady parts O_o

Standard

Things were going as they had been going all other days. I took my first dose for the day and then went on about my day. Then as I was preparing a feast for Father’s day, it happened. I had no idea what it was at first. I thought “Did it all of a sudden get hot in here? Wait what is this? I need to sit in a tub of cold water!!!!”  Was this because of my husband being near by? Ahhhh nope this was not a hunk of burning desire. It was…well I don’t know!! But

I was sure this is what was going on in my pants.

burning-text-effect

 

Now surely this kind of burning and such only happens when somebody delivers this kind of news.

*Giggles* So glad I finally found a reason to use this clip. It cracks me up!! Now back to the raging inferno that is happening below. Once I got myself  together (Removed my jeans and put on a dress that allowed some ummmm eeeer ventilation) I realized that a moment before my lady parts fire I felt the scalp and face flushing so surely that’s what this was. Like clock work it disappeared as quickly as it had come and all was right again. I told y’all I would give you ALL of my experience. Hope it wasn’t TMI. This happened on day 4 and hasn’t since. As a matter of fact I haven’t had any more flushing AND I have even tried taking the pills on an empty stomach again. I did it just for you. Oh and because a fellow MSer told me eventually I would be able to with no problem.

She was right. I took the pill on an empty stomach just to see if there would be some severe consequences and repercussion. There were not. Now I advise that you ALWAYS have something on your stomach when you take the your pill because honestly it is not worth the risk. So as far as the 120mg twice a day start, it has not been that difficult. I will let you know what things are once I start the 240mg pill once a day. Oh I still get the itching thing, but it is less and less. Wait I may have spoken too soon!! I just took my first dose today about 30-40 minutes ago. FLUSHING!!! OH NO!!!!

FIRE IN THE HOLE

Day 7 started like ^^^

TO BE CONTINUED…

 

 

Day 1 Tecfidera

Standard
Day 1 Tecfidera

So yeah yesterday was my first day taking Tecfidera. Now let me tell you I had grave concern about starting this medication. Oh and not for the reasons you might think. It was vanity!! Pure unadulterated vanity. The side effect that scared me most was not the flushing, the lowering of white blood cell count, the possibility of being more susceptible to infections…nope it was the possibility of having diarrhea. Will I be having a romantic moment with my husband and….

OH THE HORROR!!!

I know. How vain can one be? You have no idea!!

So how did I fair serving my lover with yet another restraining order? Not too bad. I did as instructed…I DID NOT TAKE THE MEDICATION ON AN EMPTY STOMACH. I picked up the pill out of the pill box provided by “Tecfidera World” and noticed it rattles. What in the world is in this little pill. Oh how I had to fight the urge to open it up and peek in. The pill was light (in weight) and rattling. So strange to me. But I digress. I took the pill and it was a little difficult for me to swallow, but that has nothing to do with the pill, but everything to do with this lover of mine trying to fight in anyway he can. Nope I will not be defeated!! I swallowed that rattling pill and the restraining order was served.

Yep I was a bundle of nerves!! I stayed home and close to the bathroom. Then I got the hot head. I mean literally my head was hot. My scalp was hot and then my ears and then my cheeks. FLUSHING!! This was the flushing everyone was talking about. Oh it made it to my arms and then the itching began. But none of this was terribly bothersome. It only lasted 30 minutes at the most…and that was it. The first pill was as exciting as it got. The second pill I don’t recall any side effects. I took it right before I was going to sleep. I woke up a little…off but hey for every day this year I have awakened lethargic and off. So that wasn’t attributed to Tecfidera. It was my lover saying that he will not go off gently into the night…Hmpf I didn’t expect him to!! I expect day 2 to go pretty much the same way. If it doesn’t, you know I will surely let you know. The road to Tecfidera hasn’t been a crystal stair, but hey maybe just maybe now that I have arrived stairs won’t be so daunting!

stairs